Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2018, 12:24 AM EDT for 5 counties in Tennessee. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2018, 12:24 AM EDT (04:24 UTC)
- Expired
- Apr 4, 2018, 1:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Scott County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 57 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:36 AM EDT | TSTM WND DMG | La Follette, TN | SEVERAL TREES DOWN. TREE ON HOUSE WITH DAMAGE. A TRAILER WITH ROOF BLOWN OFF. |
| Apr 4, 1:25 AM EDT | TSTM WND DMG | 3 Sw Sandlick, TN | TREES DOWN NEAR CEDAR GROVE MARINA OFF HWY 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
887
WUUS54 KMRX 040424
SVRMRX
TNC001-013-025-151-173-040530-
/O.NEW.KMRX.SV.W.0030.180404T0424Z-180404T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1224 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Western Claiborne County in east Tennessee...
Anderson County in east Tennessee...
Campbell County in east Tennessee...
Union County in east Tennessee...
Eastern Scott County in east Tennessee...
* Until 130 AM EDT
* At 1223 AM EDT, severe thunderstorms were located along a line
extending from near Hollyhill to 11 miles south of Huntsville,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clinton, La Follette, Maynardville, Oliver Springs, Jacksboro,
Harrogate, Jellico, Caryville, Lake City, Norris, Luttrell, Norris
Dam State Park, Elk Valley, Cumberland Gap, Arthur, Smokey
Junction, Rosedale, Rose Hill, Big Ridge State Park and Cove Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 8360 3623 8372 3617 8393 3619 8395
3615 8399 3605 8434 3610 8438 3611 8442
3614 8445 3659 8433 3658 8369 3660 8367
TIME...MOT...LOC 0423Z 251DEG 53KT 3660 8433 3625 8451
HAIL...<.75IN
WIND...60MPH
$$
DGS2 follow-up statements
885
WWUS54 KMRX 040449
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1249 AM EDT WED APR 4 2018
TNC001-013-025-151-173-040530-
/O.CON.KMRX.SV.W.0030.000000T0000Z-180404T0530Z/
Claiborne TN-Anderson TN-Campbell TN-Union TN-Scott TN-
1249 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WESTERN CLAIBORNE...ANDERSON...CAMPBELL...UNION AND EASTERN SCOTT
COUNTIES...
At 1248 AM EDT, severe thunderstorms were located along a line
extending from near Lot to 9 miles south of Jacksboro, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clinton, La Follette, Maynardville, Oliver Springs, Jacksboro,
Harrogate, Jellico, Caryville, Lake City, Norris, Luttrell, Norris
Dam State Park, Elk Valley, Cumberland Gap, Arthur, Smokey Junction,
Rosedale, Rose Hill, Big Ridge State Park and Cove Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms have a history of
producing widespread wind damage across Fentress and Cumberland
Counties. SEEK SHELTER NOW inside a sturdy structure and stay away
from windows.
&&
LAT...LON 3660 8360 3623 8372 3617 8393 3619 8395
3615 8399 3605 8434 3610 8438 3611 8442
3614 8445 3659 8433 3658 8369 3660 8367
TIME...MOT...LOC 0448Z 252DEG 53KT 3655 8406 3620 8424
HAIL...<.75IN
WIND...60MPH
$$
DGS164
WWUS54 KMRX 040507
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
107 AM EDT WED APR 4 2018
TNC151-040516-
/O.CAN.KMRX.SV.W.0030.000000T0000Z-180404T0530Z/
Scott TN-
107 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee...and southwestern Virginia.
LAT...LON 3616 8398 3611 8422 3658 8397 3658 8369
3660 8367 3660 8360 3623 8372 3617 8393
3619 8395
TIME...MOT...LOC 0506Z 261DEG 41KT 3651 8387 3618 8409
$$
TNC001-013-025-173-040530-
/O.CON.KMRX.SV.W.0030.000000T0000Z-180404T0530Z/
Claiborne TN-Anderson TN-Campbell TN-Union TN-
107 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WESTERN CLAIBORNE...NORTHEASTERN ANDERSON...EASTERN CAMPBELL AND
UNION COUNTIES...
At 106 AM EDT, severe thunderstorms were located along a line
extending from near Pruden to 6 miles north of Clinton, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clinton, Maynardville, Harrogate, Lake City, Norris, Luttrell,
Springdale, Norris Dam State Park, Cumberland Gap, Arthur,
Andersonville, Paulette, Rose Hill, Big Ridge State Park, Sharps
Chapel, Sandlick, Clairfield, Fincastle and Norris Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms have a history of
producing widespread wind damage across Scott County. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows.
&&
LAT...LON 3616 8398 3611 8422 3658 8397 3658 8369
3660 8367 3660 8360 3623 8372 3617 8393
3619 8395
TIME...MOT...LOC 0506Z 261DEG 41KT 3651 8387 3618 8409
HAIL...<.75IN
WIND...60MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:45 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 3, 8:45 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 845 PM EDT Tue Apr 3 2018 .DISCUSSION... The evening update will be issued a little early as temperatures have not fallen as much as forecast, and PoPs will be tweaked to reflect the latest timing. Projecting the speed of the line of storms in Middle TN bring them into our western counties around 05Z, and the latest HRRR supports this. Storms are expected to have a weakening trend through the evening as surface-based instability decreases, but shear will remain high and the 00Z OHX sounding shows an elevated mixed layer and midlevel dry air that will support some threat of severe storms in our area, mainly damaging winds but also a marginal hail threat. The low observed dewpoints and high LCL heights are not supportive of a tornado threat. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Apr 3, 4:17 PM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Apr 4, 12:08 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 67 min |
| Apr 4, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 44 min |
| Apr 4, 12:59 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Apr 4, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 45 min |
| Apr 4, 1:17 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 43 min |
| Apr 4, 1:26 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 2 more | 64 min |
| Apr 4, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 46 min |
| Apr 4, 1:53 AM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 52 min |
| Apr 4, 2:04 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 26 min |
| Apr 4, 2:07 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 38 min |
| Apr 4, 2:20 AM EDT | Special Weather Statement | MRX | Cocke, Greene | 40 min |
| Apr 4, 2:25 AM EDT | Special Weather Statement | MRX | Sevier | 35 min |
| Apr 4, 2:49 AM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Apr 4, 4:32 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.